Alert archive / Texas / Special Weather Statements in 2009

Special Weather Statement, NWS Fort Worth, TX

March 31, 2009Robertson County, Texas

NWS Fort Worth, TX issued this special weather statement at Mar 31, 2009, 5:21 AM CDT for Robertson County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2009, 5:21 AM CDT (10:21 UTC)
Expired
Mar 31, 2009, 5:45 AM CDT
In force
24 min
Issued by
NWS Fort Worth, TX

County Robertson County, TX

The radar

The Ft Hood radar (KGRK), 91 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.4 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2009-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 650 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2009-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
650 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1357 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
415 m²/s²
Significant tornado parameter
0.7
Supercell composite
12.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KFWD 311021
SPSFWD

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
521 AM CDT TUE MAR 31 2009

TXZ175-311045-
ROBERTSON TX-
521 AM CDT TUE MAR 31 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN ROBERTSON COUNTY

AT 521 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTH OF HEARNE...MOVING EAST AT 30 MPH.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3086 9664 3100 9625 3097 9624 3090 9637
      3085 9641 3077 9644 3073 9659
TIME...MOT...LOC 1021Z 257DEG 27KT 3082 9659

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Mar 31, 3:50 AM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Mar 31, 3:50 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
350 AM CDT TUE MAR 31 2009

.DISCUSSION...
A COLD FRONT WILL MOVE THROUGH THE ENTIRE FORECAST AREA BEFORE
SUNRISE WITH SHOWERS AND THUNDERSTORMS ENDING ABOUT THE SAME TIME.
WILL KEEP SOME LOW POPS IN THE SOUTHEAST TO ACCOUNT FOR ANY
LINGERING ACTIVITY. CLOUDS WILL SCATTER THROUGH THE DAY AND
TEMPERATURES WILL WARM INTO THE 60S...EXCEPT FOR LOWER 70S IN THE
SOUTH.

LOW LEVEL MOISTURE WILL SLOWLY RETURN TONIGHT AS ANOTHER LOW
PRESSURE SYSTEM DEVELOPS IN THE WEST. EXPECT SCATTERED
THUNDERSTORMS TO AFFECT THE NORTHWEST ZONES WEDNESDAY EVENING AS
THE DRY LINE ENTERS THE REGION. THUNDERSTORMS WILL INCREASE IN
COVERAGE OVERNIGHT WEDNESDAY THROUGH THURSDAY AS A COLD FRONT AND
UPPER LEVEL TROUGH MOVE ACROSS THE REGION. A FEW SEVERE STORMS
WILL BE POSSIBLE. THUNDERSTORM CHANCES WILL END FROM WEST TO EAST
THURSDAY AFTERNOON WITH INCREASING SUBSIDENCE ALOFT.

THE RIDGING ALOFT WILL BE BRIEF AS ANOTHER WESTERN U.S. SYSTEM
TRANSLATES RAPIDLY EAST. THUNDERSTORM CHANCES WILL RETURN SATURDAY
AFTERNOON AS A DRY LINE SWEEPS ACROSS THE REGION. MOISTURE WILL BE
QUESTIONABLE AND MOST OF THE UPPER DYNAMICS SHOULD PASS TO THE
NORTH SO WILL LEAVE POPS LOW FOR NOW.

RIDGING ALOFT WILL KEEP CONDITIONS MOSTLY CLEAR AND DRY SUNDAY AND
MONDAY.

TEMPERATURES THROUGH THE WEEK WILL BE FAIRLY SEASONAL EXCEPT FOR
SOME BRIEF COOL DOWNS TODAY...THURSDAY...AND SUNDAY.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  68  47  78  54  63 /   0   0   5  20  20
WACO, TX              72  49  81  57  64 /  10   0   5  20  20
PARIS, TX             65  42  73  51  61 /   5   0   5  20  30
DENTON, TX            67  45  78  52  62 /   0   0   5  20  30
MCKINNEY, TX          68  45  74  53  67 /   5   0   5  20  30
DALLAS, TX            69  52  77  54  63 /   5   0   5  20  20
TERRELL, TX           69  47  76  55  68 /   5   0   5  20  20
CORSICANA, TX         69  48  76  53  73 /  20   0   5  20  20
TEMPLE, TX            72  47  79  54  79 /  20   0   5  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

21/79
Hazardous weather outlook, Mar 31, 3:21 AM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
321 AM CDT TUE MAR 31 2009

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
321 AM CDT TUE MAR 31 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS WILL CONTINUE ALONG AND SOUTHEAST OF AN ATHENS TO
KILLEEN LINE THROUGH 10 AM. SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AND THURSDAY...AND
AGAIN ON SATURDAY. SEVERE WEATHER WILL BE POSSIBLE WITH EACH
EVENT.

STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED ON THURSDAY BEHIND A
COLD FRONT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCHULTZ

In the hours before

Special weather statement, Mar 31, 12:54 AM CDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1254 AM CDT TUE MAR 31 2009

TXZ146-310630-
NAVARRO TX-
1254 AM CDT TUE MAR 31 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN NAVARRO COUNTY

AT 1253 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES NORTHEAST OF HILLSBORO...MOVING EAST AT
40 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BARRY AND BLOOMING GROVE.

HALF-INCH HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

OTHER STRONG STORMS MOVING OUT OF ELLIS COUNTY WILL AFFECT THE
REMAINDER OF NORTHERN NAVARRO COUNTY...WITH SMALL HAIL...GUSTY
WINDS...AND VERY HEAVY RAIN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM.

LAT...LON 3189 9677 3209 9690 3233 9639 3228 9629
      3226 9628 3225 9624 3222 9620 3223 9619
      3221 9618 3221 9615
TIME...MOT...LOC 0553Z 266DEG 34KT 3212 9686

25
Special weather statement, Mar 31, 1:15 AM CDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
115 AM CDT TUE MAR 31 2009

TXZ121-122-135-310645-
VAN ZANDT TX-KAUFMAN TX-HENDERSON TX-
115 AM CDT TUE MAR 31 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN KAUFMAN COUNTY
  NORTHWESTERN HENDERSON COUNTY
  SOUTHWESTERN VAN ZANDT COUNTY

AT 114 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS 10 MILES WEST OF GUN BARREL CITY...
MOVING EAST AT 30 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CANEY CITY...ENCHANTED
OAKS...EUSTACE...GUN BARREL CITY...KEMP...MABANK...SEVEN POINTS...
TOOL AND PURTIS CREEK STATE PARK.

FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF...VERY HEAVY
RAINFALL...PEA TO MARBLE-SIZED HAIL...AND WIND GUSTS TO 45 MPH CAN BE
EXPECTED FROM THIS STORM.

LAT...LON 3219 9590 3223 9621 3225 9624 3225 9626
      3227 9629 3231 9630 3230 9631 3231 9633
      3234 9640 3243 9639 3248 9587
TIME...MOT...LOC 0614Z 275DEG 27KT 3233 9630
Special weather statement, Mar 31, 1:26 AM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
126 AM CDT TUE MAR 31 2009

TXZ146-310700-
NAVARRO TX-
126 AM CDT TUE MAR 31 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL NAVARRO COUNTY

AT 126 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF CORSICANA...MOVING EAST AT
35 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CORSICANA AND KERENS.

PEA TO MARBLE-SIZED HAIL AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM
THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3203 9662 3221 9663 3224 9623 3222 9620
      3223 9619 3221 9618 3222 9615 3218 9617
      3216 9614 3216 9611 3210 9611 3209 9606
      3202 9605
TIME...MOT...LOC 0626Z 268DEG 30KT 3212 9651
Special weather statement, Mar 31, 1:47 AM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
147 AM CDT TUE MAR 31 2009

TXZ122-135-310715-
VAN ZANDT TX-HENDERSON TX-
147 AM CDT TUE MAR 31 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN HENDERSON COUNTY
  SOUTHERN VAN ZANDT COUNTY

AT 147 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES EAST OF GUN BARREL CITY...MOVING EAST AT
20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BROWNSBORO...EDOM...EUSTACE
AND PURTIS CREEK STATE PARK.

FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF...VERY HEAVY RAINFALL...
PEA-SIZED HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3227 9611 3236 9612 3236 9607 3245 9607
      3252 9560 3229 9557
TIME...MOT...LOC 0647Z 270DEG 19KT 3237 9601
Special weather statement, Mar 31, 2:12 AM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
212 AM CDT TUE MAR 31 2009

TXZ122-135-310745-
VAN ZANDT TX-HENDERSON TX-
212 AM CDT TUE MAR 31 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN HENDERSON COUNTY
  SOUTHEASTERN VAN ZANDT COUNTY

AT 211 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF CANTON...OR 8 MILES WEST
OF EDOM...MOVING EAST AT 25 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BROWNSBORO...CHANDLER AND
EDOM.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA TO
MARBLE-SIZED HAIL...AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM
THIS STORM.

LAT...LON 3227 9545 3230 9587 3248 9586 3248 9558
      3241 9550 3236 9544 3228 9544
TIME...MOT...LOC 0711Z 273DEG 20KT 3239 9576
Special weather statement, Mar 31, 5:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
521 AM CDT TUE MAR 31 2009

TXZ175-311045-
ROBERTSON TX-
521 AM CDT TUE MAR 31 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN ROBERTSON COUNTY

AT 521 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTH OF HEARNE...MOVING EAST AT 30 MPH.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3086 9664 3100 9625 3097 9624 3090 9637
      3085 9641 3077 9644 3073 9659
TIME...MOT...LOC 1021Z 257DEG 27KT 3082 9659

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 8:38 PM CDTSpecial Weather StatementFWDMontague37 min
Mar 30, 8:52 PM CDTSevere Thunderstorm WarningFWDMontague38 min
Mar 30, 9:02 PM CDTSpecial Weather StatementFWDJack18 min
Mar 30, 9:23 PM CDTSevere Thunderstorm WarningFWDJack, Wise52 min
Mar 30, 9:31 PM CDTSevere Thunderstorm WarningFWDParker59 min
Mar 30, 9:33 PM CDTSevere Thunderstorm WarningFWDCooke, Montague57 min
Mar 30, 10:09 PM CDTSevere Thunderstorm WarningFWDDenton, Tarrant, Wise66 min
Mar 30, 10:26 PM CDTSevere Thunderstorm WarningFWDParker, Tarrant64 min
Mar 30, 10:29 PM CDTSevere Thunderstorm WarningFWDCooke46 min
Mar 30, 10:49 PM CDTSevere Thunderstorm WarningFWDDallas56 min
Mar 30, 10:55 PM CDTSpecial Weather StatementFWDHood, Johnson, Somervell65 min
Mar 30, 11:00 PM CDTSpecial Weather StatementFWDBosque90 min
Mar 30, 11:15 PM CDTSevere Thunderstorm WarningFWDJohnson, Somervell60 min
Mar 30, 11:25 PM CDTSevere Thunderstorm WarningFWDEllis65 min
Mar 30, 11:41 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Rockwall50 min
Mar 30, 11:52 PM CDTSevere Thunderstorm WarningFWDHill53 min
Mar 31, 12:06 AM CDTSevere Thunderstorm WarningFWDKaufman54 min
Mar 31, 12:26 AM CDTSpecial Weather StatementFWDBosque34 min
Mar 31, 12:27 AM CDTSpecial Weather StatementFWDHunt33 min
Mar 31, 12:28 AM CDTSevere Thunderstorm WarningFWDEllis62 min
Mar 31, 12:52 AM CDTSpecial Weather StatementFWDHill23 min
Mar 31, 12:54 AM CDTSpecial Weather StatementFWDNavarro36 min
Mar 31, 1:15 AM CDTSpecial Weather StatementFWDHenderson30 min
Mar 31, 1:26 AM CDTSpecial Weather StatementFWDNavarro34 min
Mar 31, 1:47 AM CDTSpecial Weather StatementFWDVan Zandt28 min
Mar 31, 2:12 AM CDTSpecial Weather StatementFWDHenderson33 min

Nearby

Special Weather Statements in Texas, 2009Every special weather statement in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.